Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2005, 3:09 AM CDT for Moniteau County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 3:09 AM CDT (08:09 UTC)
- Expired
- Jun 5, 2005, 3:38 AM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 10:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 050809 SVRLSX MOC135-050845- /O.NEW.KLSX.SV.W.0110.050605T0809Z-050605T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 309 AM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONITEAU COUNTY IN CENTRAL MISSOURI * UNTIL 345 AM CDT * AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCGIRK...OR ABOUT NEAR CALIFORNIA...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... JAMESTOWN SANDY HOOK SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3861 9267 3850 9248 3871 9237 3889 9250 $$ BRITT
1 follow-up statement
000 WWUS53 KLSX 050838 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 335 AM CDT SUN JUN 5 2005 MOC135-050845- /O.CAN.KLSX.SV.W.0110.000000T0000Z-050605T0845Z/ MONITEAU MO- 335 AM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. STRONG STORMS OVER WESTERN MISSOURI WILL BE MOVING INTO MONITEAU COUNTY BETWEEN 4 AND 5 AM. THESE STORMS MAY PRODUCE HAIL UP TO DIME SIZE AND WIND GUSTS TO 50 MPH. REMAIN ALERT TO THE WEATHER EARLY THIS MORNING AND LISTEN FOR POSSIBLE ADDITIONAL WARNINGS. LAT...LON 3861 9267 3850 9248 3871 9237 3889 9250 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:10 PM CDT, 11 hours 59 minutes earlier.
Area forecast discussion, Jun 4, 3:10 PM CDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT SAT JUN 4 2005 .DISCUSSION... SUMMER-LIKE PTTN HAS EVOLVED OVR CTRL U.S. WITH RTN OF WARM HUMID DAYS. MOST OF FA MISSED ON PCPN THIS MRNG AND DRY PTTN DIFFICULT TO BRK. UA SYNOP FLOW HAS 500MB CLZD LO OVR ERN CO WITH RDGG FM ERN GLF MEX N TO GT LKS AND E PAC. SVRL S/WVS MOVG NE ARND PLNS LO TO TRIGGER PDS OF TSRA AS INSTABILITY INCREASES OVR RGN. BOTH NAM AND GFS HAVING DIFFICULTY IN TIMING AND PLACEMENT OF PCPN AND NCAR WRF HAS BEEN MDL OF CHOICE FOR FA FOR LAST 2 DAYS. 500MB LO TO LIFT NE INT WRN ONT BY 36HRS WITH RDGG OVR PLNS AS L/WV TROF MOVS INLAND IN PAC NW BY 48HRS. BEST CHCS FOR PCPN FOR FA TO BE LT TNGT AND SUN THEN LESS CHCS FOR ERLY AND MID WK AS RDG BLDS OVR RGN. MOS TEMPS IN FAIRLY CLS AGMT AND ONLY MADE MINOR ADJS. MAXES TO BE IN MID-UPR 80S AND MINS UPR 60S-LOW 70S WITH 2-3 DEG WRMR IN METRO RGN. WITH WRN PTN FA IN MDT RISK TNGT WL INCLD RISK OF STG SFC WNDS/LRG HAIL IN ZNS THERE. AFT NR TERM...NXT CHCS FOR PCPN APPRS TO BE WED NGT THRU FRI IN XTNDD AS UPR RDG MOVS E OF FA AND RGN COMES UNDER SWLY FLOW AGAIN. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 73 90 69 89 / 40 40 30 20 QUINCY 70 87 64 86 / 70 40 30 20 COLUMBIA 69 87 65 89 / 60 40 30 20 JEFFERSON CITY 69 87 66 89 / 60 40 30 20 SALEM 70 88 67 87 / 40 40 40 20 FARMINGTON 70 88 67 86 / 40 40 40 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BECHTOLD
Hazardous weather outlook, Jun 4, 9:36 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 936 PM CDT SAT JUN 4 2005 ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047-048- 050>052-051200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GREENE IL- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-MONROE- MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY- 936 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...REST OF TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS AS WELL...WITH THE GREATEST THREAT BEING OVER NORTHEAST AND CENTRAL MISSOURI. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...BUT THROUGH MIDNIGHT...TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH 4 AM DUE TO TORNADO WATCH #397. ILZ060-100-MOZ049-059>064-072-051200- CRAWFORD-FRANKLIN-GASCONADE-MADISON IL-MONTGOMERY IL-OSAGE- ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN- 936 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT. ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099-051200- BOND IL-CLINTON IL-FAYETTE IL-IRON-JEFFERSON-MADISON-MARION IL- MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE- WASHINGTON-WASHINGTON IL- 936 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. HOWEVER...STORMS THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Local storm report, Jun 4, 10:17 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL LA BELLE 40.12N 91.91W
06/04/2005 0.75 INCH LEWIS MO PUBLIC
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:04 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 41 min |
| Jun 4, 8:14 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 46 min |
| Jun 4, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 22 min |
| Jun 4, 9:02 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 43 min |
| Jun 4, 9:47 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.